MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 16; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 16; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71309016
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had radiation of pelvic area causing necrosis of opposite hip (left) which caused shortening.Surgeon tried equalizing the two leg lengths which caused subsidence.Cemented stem was used for revision due to poor bone quality.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the x-ray provided is a single view so comparisons cannot be made to original placement and which component subsided but there could be movement of both the cup and the stem.The root cause of the subsidence is most likely due to the prostate cancer and radiation treatment which was possibly a contributor to the poor bone quality and reported necrosis.The patient impact beyond shortening of the left hip and revision procedure cannot be concluded.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
SYN POR PLUS HA SO STEM SZ 16
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8582801
Report Number1020279-2019-01775
Device Sequence Number13957370
Product Code MEH
UDI-Device Identifier03596010459718
UDI-Public03596010459718
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71309016
Device Lot Number17GM06167
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;